Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV or Meds causing abnormal CD4 receptors?
Dec 15, 2003

Dr. Boyle, Do all HIV positive folk have abnormal CD4 cell receptors? If so, is this caused by HIV infection or is it a side effect of meds? How do these abnormalities manifest themselves...do they cause symptoms or compromise immune function?

Thanks.

Response from Dr. Boyle

Your question is a little confusing, but I'll try to give you the answer your looking for. CD4+ T cell deficits are not present in all patients with HIV, and the time to develop signficanty immunocompromise (low CD4+ T cells) may vary widely from individual to individual. The cause of most HIV/AIDS-related problems are the immune deficits that result from the loss of CD4+ T cells, and other immune function. HIV medications do have side effects, and they can cause patients to get sick (which is one reason why patients on therapy need to be carefully monitored), although these problems are different than the opportunistic infections and cancers that HIV/AIDS patients may get from the disease itself. These problems can manifest themselves in many ways and you can read about those on this site and other sites.



Previous
Re: Early Treatment
Next
EFV/FTC/TFV bone pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement